Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 40, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Feb 18, 2000, 4:12 PM EST for Crawford County, Harrison County, Indiana. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 18, 2000, 4:12 PM EST (21:12 UTC)
- Expired
- Feb 18, 2000, 4:45 PM EST
- In force
- 33 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
Counties Crawford County, IN, Harrison County, IN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 18, 4:30 PM EST | Thunderstorm Wind 50 E | Depauw, IN | Trees down |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.2 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 608 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 541 m²/s²
- 0-3 km storm-relative helicity
- 683 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSDF 182113 SVRSDF INC025-061-182145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 412 PM EST FRI FEB 18 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CRAWFORD COUNTY IN SOUTH CENTRAL INDIANA HARRISON COUNTY IN SOUTH CENTRAL INDIANA * UNTIL 445 PM EST (445 PM EST) * AT 411 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CENTRAL PERRY COUNTY...OR ABOUT 45 MILES WEST OF LOUISVILLE... MOVING EAST AT 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BEECHWOOD AND FREDONIA BY 420 PM CORYDON BY 430 PM EST DAMAGING WINDS AND LARGE HAIL A<RE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! .END/VLD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 18, 3:26 PM EST, 46 minutes earlier.
Area forecast discussion, Feb 18, 3:26 PM EST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
325 PM EST THU FEB 17 2000
TRAINING OF SHWRS/TSTMS CONTG THIS EVNG IN FAVORABLE JET STRUCTURE
AND STG LOW LVL CONVG ACRS NRN AND CNTRL KY...ALSO IN PROXIMITY TO
SFC WRMFNT. WE WILL CONT FFA THIS EVNG FOR MUCH OF CNTRL KY ...AS
MANY AREAS IN A STATE OF FLOOD. JUDGING BY HRLY MESO DATA...SRN KY
LOOKS RIPE FOR SVR WX...SO WILL WORD ACCORDINGLY AS CDFNT SWEEPS
THRU.
LOW CLOUDS THEN TO WRAP INTO MUCH OF FA TNGT & LAST THRU SAT NITE
...ALONG WITH SOME SPOTTY FLRYS/DRZL...IN MOIST CYCLONIC FLOW.
MORE ANTICYCLONIC FLOW SUNDAY...SO WILL BREAK CLDS THEN.
NO BIG QUIBBLE WITH TEMP GUIDE.
.SDF...FLASH FLOOD WATCH THIS EVENING ACROSS ALL OF OUR SOUTH-
CENTRAL INDIANA COUNTIES...AND MUCH OF CNTRL KY.
STUREYIn the hours before
Local storm report, Feb 18, 1:34 PM EST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
134 PM EST FRI FEB 18 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0130 PM PROSPECT KY FLOOD
02/18/00 JEFFERSON 1.5 INCHES RAIN SINCE 7
AM. HUNTING CREEK OUT
OF BANKS. REPORTED BY
STORM SPOTTER.Local storm report, Feb 18, 2:16 PM EST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
216 PM EST FRI FEB 18 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM MADISON IN FLOOD
02/18/00 JEFFERSON PAPERMILL ROAD UNDER
WATER. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0205 PM TELL CITY IN FLOOD
02/18/00 PERRY SOME ROADS UNDER WATER
ACROSS THE COUNTY.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0207 PM SCOTTSBURG IN FLOOD
02/18/00 SCOTT SEVERAL SECONDARY ROADS
UNDER WATER. STATE
HIGHWAY 56 WILL SOON BE
COVERED WITH WATER.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0210 PM SALEM IN FLOOD
02/18/00 WASHINGTON STATE ROAD 39 CLOSED
DUE TO HIGH WATER.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0211 PM PAOLI IN FLOOD
02/18/00 ORANGE HIGHWAY 150 E COVERED
WITH WATER. NUMEROUS
6 OTHER ROADS COVERED
WITH WATER. REPORTED BY
LAW ENFORCEMENT OFFICIAL.Local storm report, Feb 18, 2:26 PM EST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
226 PM EST FRI FEB 18 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0217 PM JASPER IN FLOOD
02/18/00 DUBOIS A FEW ROADS UNDER
WATER. . REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0225 PM SHELBYVILLE KY FLOOD
02/18/00 SHELBY A FEW ROADS UNDER
WATER. . REPORTED BY
LAW ENFORCEMENT OFFICIAL.
FLocal storm report, Feb 18, 2:31 PM EST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
231 PM EST FRI FEB 18 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM LA GRANGE KY FLOOD
02/18/00 OLDHAM SOME COUNTY ROADS UNDER
WATER. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0230 PM NEW CASTLE KY FLOOD
02/18/00 HENRY HIGH SCHOOL FLOODED.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
TLocal storm report, Feb 18, 2:36 PM EST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
236 PM EST FRI FEB 18 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0235 PM NEW CASTLE KY FLOOD
02/18/00 HENRY 1.84 INCHES REPORTED IN
LAST THREE HOURS. SOME
ROADS UNDER WATER.
X REPORTED BY STORM
SPOTTER.Local storm report, Feb 18, 3:11 PM EST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
311 PM EST FRI FEB 18 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0310 PM ENGLISH IN FLOOD
02/18/00 CRAWFORD NUMEROUS ROADS CLOSED
MIFFLIN ROAD WASHED
OUT. DRY RUN ROAD
WASHED OUT. REPORTED BY
LAW ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 4:01 PM EST | Severe Thunderstorm Warning | LMK | Perry | 29 min |
| Feb 18, 5:17 PM EST | Severe Thunderstorm Warning | LMK | Harrison | 33 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.